MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; LARGE PROX BODY +0

EXACTECH, INC. EQUINOXE; LARGE PROX BODY +0
Catalog Number 308-10-05
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Dislocation (2374)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant devices: 320-10-05 hum-adptpl 5 mm, 320-15-05 glnsphrn-schraube, 320-20-26 kompr-schr,verschl-kap ø 4,5 mm, l 26 mm, 320-20-26, 320-01-38 glnsphre 38 mm, 320-38-00 hum-inlay ø 38 mm, 0°, 320-15-01 glndpl,rev, 320-20-00 drehm-sch,rev, 308-01-09 distaler schaft hrp 9 x 80 mm, 308-05-19 kragen dist.Schaft hrp 19,5 mm, 308-15-01 konus-verrieg.Schr.Hrp 0 mm.
 
Event or Problem Description
It was reported that a male patient received an hrp prosthesis during revision of a competitor¿s device due to osteonecrosis of the proximal humerus.During an initial revision attempt earlier the same month, an infection was found, and a spacer implanted.The tuberculii were fully necrotized and the rotator cuff not re-fixable.Due to this, a large proximal humeral body in 0°retroversion and a rtsa was implanted.At the time of his last follow-up, the patient was able to elevate his arm up to 120°, without any significant rotation possible.Although satisfied with the function, the joint tends to dislocate anteriorly while sleeping and under stress causing anterior movement of the proximal humorus.The surgeon believes this is due to the 0° retroversion in combination with a too large proximal humerus and is planning to implant a smaller size of the proximal humerus in connection with more retroversion and increase stability with the help of the reverse implants in the future.
 
Additional Manufacturer Narrative
Section h10: (b2) outcomes attributed to adverse event: added check for hospitalization initial or prolonged.(e3) occupation: physician.(g5) pma/510(k)number: k143659.(h3) the dislocation reported was likely the result of the ¿0° retroversion in combination with a too large proximal humerus¿ and/or the patient¿s anatomy.However, this cannot be confirmed as the devices were not available for evaluation and x-rays were not provided.(h6) evaluation codes: 2374, 2993.Section h11: the following sections have corrected information: (section f) please disregard f6 and f8.These were entered in error.(g4) initial awareness date in initial submission should have been 05-apr-2019.

Brand Name
EQUINOXE
Common Device Name
LARGE PROX BODY +0
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key8758403
Report Number1038671-2019-00360
Device Sequence Number13850817
Product Code KWT
UDI-Device Identifier10885862268129
UDI-Public10885862268129
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number308-10-05
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/13/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age26 YR